MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Model Number 8621500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started, the result will be forwarded in a follow up report.
 
Event or Problem Description
It was reported that at around 9.38 p.M., the anaesthesia machine failed during an emergency procedure with heart lung machine involvement in hch operating room 2."ventilator failure".Changeover of the anesthesia machine to manuel mode without problems and subsequent start-up of another ventilator in order to continue mechanical ventilation.No injury reported.
 
Additional Manufacturer Narrative
For the investigation the logfile was analysed.It was found that the system test was completed successfully before and after the event.The device detected during operation implausible values when comparing the signals for inspiratory and expiratory pressure, while it can be excluded that this was due to defective sensors.The difference between the inspiration pressure is more than three times as large as the pressure in the expiration.The device posted the corresponding "airway pressure high" alarms.In the consequence the device switched off the automatic ventilator for safety measures which was accompanied by the corresponding ¿ventilator failure¿ alarm.Manual ventilation remained possible.Possible reason for such an implausible pressure is a sporadic high resistance in the hose system due to sqeezed hoses, patient activity or respositioning the patient.However it was not possible to determine the root cause more precisely.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22140794
Report Number9611500-2025-00286
Device Sequence Number12518347
Product Code BSZ
UDI-Device Identifier04048675556176
UDI-Public(01)04048675556176(11)240411(93)8621500-17
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown